Advertisement

Singular Schrödinger operators and Robin billiards

Spectral properties and asymptotic expansions
  • Pavel Exner
Article
  • 14 Downloads

Abstract

This paper summarizes the contents of a plenary talk at the Pan African Congress of Mathematics held in Rabat in July 2017. We provide a survey of recent results on spectral properties of Schrödinger operators with singular interactions supported by manifolds of codimension one and of Robin billiards with the focus on the geometrically induced discrete spectrum and its asymptotic expansions in term of the model parameters.

Keywords

Schrödinger operators Singular interactions Robin billiards Discrete spectrum Asymptotic expansions 

Mathematics Subject Classification

81Q37 35J10 

Notes

Acknowledgements

Our recent results discussed in this survey are the result of a common work with a number of colleagues, in the first place Jaroslav Dittrich, Sylwia Kondej, Christian Kühn, Vladimir Lotoreichik, Konstantin Pankrashkin, and Axel Pérez-Obiol whom I am grateful for the pleasure of collaboration. The research was supported by the Czech Science Foundation (GAČR) within the project 17-01706S. Thanks also go to the referee for careful reading of the manuscript.

References

  1. 1.
    Albeverio, S.A., Cacciapuoti, C., Finco, D.: Coupling in the singular limit of thin quantum waveguides. J. Math. Phys. 48, 032103 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Albeverio, S., Gesztesy, F., Høegh-Krohn, R., Holden, H.: Solvable Models in Quantum Mechanics, 2nd edn. AMS Chelsea Publishing, Providence, R.I. (2005)zbMATHGoogle Scholar
  3. 3.
    Anikin, AYu., Dobrokhotov, SYu., Katsnel’son, M.I.: Lower part of the spectrum for the two-dimensional Schrödinger operators with periodic in one variable potential and applications to quantum dimers. Teoret. Mat. Fiz. 188, 288–317 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Antoine, J.-P., Gesztesy, F., Shabani, J.: Exactly solvable models of sphere interactions in quantum mechanics. J. Phys. A: Math. Gen. 20, 3687–3712 (1987)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Behrndt, J., Exner, P., Lotoreichik, V.: Schrödinger operators with \(\delta \)-interactions supported on conical surfaces. J. Phys. A: Math. Theor. 47, 355202 (2014)CrossRefzbMATHGoogle Scholar
  6. 6.
    Berkolaiko, G., Kuchment, P.: Introduction to Quantum Graphs, \(xiii+270\) p. AMS, Providence, R.I. (2013)zbMATHGoogle Scholar
  7. 7.
    Bonnaillie, V.: Analyse mathématique de la supraconductivité dans un domaine á coins: méthodes semi-classiques et numériques, Thèse de doctorat, Université Paris XI, Orsay (2003)Google Scholar
  8. 8.
    Cacciapuoti, C., Exner, P.: Nontrivial edge coupling from a Dirichlet network squeezing: the case of a bent waveguide. J. Phys. A: Math. Theor. 40, F511–F523 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Dittrich, J., Exner, P., Kühn, Ch., Pankrashkin, K.: On eigenvalue asymptotics for strong \(\delta \)-interactions supported by surfaces with boundaries. Asympt. Anal. 2016(97), 1–25 (2016)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Exner, P.: Leaky quantum graphs: a review. In: Proceedings of the Isaac Newton Institute programme. Analysis on Graphs and Applications. AMS. Proceedings of Symposia in Pure Mathematics. Series, vol. 77, Providence, R.I.; pp. 523–564 (2008)Google Scholar
  11. 11.
    Exner, P., Frank, R.: Absolute continuity of the spectrum for periodically modulated leaky wires in \(\mathbb{R}^3\). Ann. Henri Poincaré 8, 241–263 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Exner, P., Ichinose, T.: Geometrically induced spectrum in curved leaky wires. J. Phys. A: Math. Gen. 34, 1439–1450 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Exner, P., Jex, M.: Spectral asymptotics of a strong \(\delta ^{\prime }\) interaction on a planar loop. J. Phys. A: Math. Theor. 46, 345201 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Exner, P., Jex, M.: Spectral asymptotics of a strong \(\delta ^{\prime }\) interaction supported by a surface. Phys. Lett. A 378, 2091–2095 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Exner, P., Kondej, S.: Curvature-induced bound states for a \(\delta \) interaction supported by a curve in \(\mathbb{R}^3\). Ann. H. Poincaré 3, 967–981 (2002)CrossRefzbMATHGoogle Scholar
  16. 16.
    Exner, P., Kondej, S.: Bound states due to a strong \(\delta \) interaction supported by a curved surface. J. Phys. A: Math. Gen. 36, 443–457 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Exner, P., Kondej, S.: Scattering by local deformations of a straight leaky wire. J. Phys. A: Math. Gen. 38, 4865–4874 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Exner, P., Kondej, S.: Hiatus perturbation for a singular Schrödinger operator with an interaction supported by a curve in \(\mathbb{R}^3\). J. Math. Phys. 49, 032111 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Exner, P., Kondej, S.: Gap asymptotics in a weakly bent leaky quantum wire. J. Phys. A: Math. Theor. 48, 495301 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Exner, P., Kondej, S., Lotoreichik, V.: Asymptotics of the bound state induced by \(\delta \)-interaction supported on a weakly deformed plane. J. Math. Phys. 59, 013051 (2018)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Exner, P., Kovařík, H.: Quantum Waveguides, \(xxii+382\) p. Springer, Heidelberg (2015)CrossRefGoogle Scholar
  22. 22.
    Exner, P., Lotoreichik, V., Pérez-Obiol, A.: On the bound states for magnetic Laplacians on wedges, Rep. Math. Phys. (2018), to appear. arXiv:1703.03667
  23. 23.
    Exner, P., Minakov, A.: Curvature-induced bound states in Robin waveguides and their asymptotical properties. J. Math. Phys. 55, 122101 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Exner, P., Minakov, A., Parnovski, L.: Asymptotic eigenvalue estimates for a Robin problem with a large parameter. Portugal. Math. 71, 141–156 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Exner, P., Pankrashkin, K.: Strong coupling asymptotics for a singular Schrödinger operator with an interaction supported by an open arc. Comm. PDE 39, 193–212 (2014)CrossRefzbMATHGoogle Scholar
  26. 26.
    Exner, P., Rohleder, J.: Generalized interactions supported on hypersurfaces. J. Math. Phys. 57, 041507 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Exner, P., Yoshitomi, K.: Asymptotics of eigenvalues of the Schrödinger operator with a strong \(\delta \)-interaction on a loop. J. Geom. Phys. 41, 344–358 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Filinovskiy, A.V.: On the asymptotic behavior of eigenvalues and eigenfunctions of the Robin problem with large parameter. J. Math. Model. Anal. 22, 37–51 (2017)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Grieser, D.: Spectra of graph neighborhoods and scattering. Proc. Lond. Math. Soc. 97, 718–752 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Helffer, B., Kachmar, A.: Eigenvalues for the Robin Laplacian in domains with variable curvature. Trans. AMS 369, 3253–3287 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Helffer, B., Pankrashkin, K.: Tunneling between corners for Robin Laplacians. J. Lond. Math. Soc. 91, 225–248 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Jadallah, H.: The onset of superconductivity in a domain with a corner. J. Math. Phys. 42, 4101–4121 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Jex, M., Lotoreichik, V.: On absence of bound states for weakly attractive \(\delta ^{\prime }\)-interactions supported on non-closed curves in \(\mathbb{R}^2\). J. Math. Phys. 57, 022101 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Kondej, S., Lotoreichik, V.: Weakly coupled bound state of 2-D Schrödinger operator with potential-measure. J. Math. Anal. Appl. 420, 1416–1438 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Kovařík, H., Pankrashkin, K.: On the p-Laplacian with Robin boundary conditions and boundary trace theorems. Calc. Var. PDE 56, 49 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Lotoreichik, V., Ourmières-Bonafos, T.: On the bound states of Schrödinger operators with \(\delta \)-interactions on conical surfaces. Comm. PDE 41, 999–1028 (2016)CrossRefzbMATHGoogle Scholar
  37. 37.
    Ourmières-Bonafos, T., Pankrashkin, K.: Discrete spectrum of interactions concentrated near conical surfaces, Appl. Anal., to appear. arXiv:1612.01798
  38. 38.
    Pankrashkin, K., Popoff, N.: An effective Hamiltonian for the eigenvalue asymptotics of the Robin Laplacian with a large parameter. J. Math. Pures Appl. 106, 615–650 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Popoff, N.: The model magnetic Laplacian on wedges. J. Spect. Theory 5, 617–661 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Raymond, N.: Bound States of the Magnetic Schrdinger operator. EMS Tracts in Mathematics, Zürich (2017)CrossRefGoogle Scholar
  41. 41.
    Reed, M., Simon, B.: Methods of Modern Mathematical Physics, IV. Analysis of Operators. Academic Press, New York (1978)zbMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland, ein Teil von Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Theoretical PhysicsNuclear Physics Institute, Czech Academy of SciencesŘež near PragueCzechia
  2. 2.Doppler Institute for Mathematical Physics and Applied MathematicsCzech Technical UniversityPragueCzechia

Personalised recommendations